Download this article
 Download this article For screen
For printing
Recent Issues

Volume 24, 1 issue

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Smith ideals of operadic algebras in monoidal model categories

David White and Donald Yau

Algebraic & Geometric Topology 24 (2024) 341–392
Abstract

Building upon Hovey’s work on Smith ideals for monoids, we develop a homotopy theory of Smith ideals for general operads in a symmetric monoidal category. For a sufficiently nice stable monoidal model category and an operad satisfying a cofibrancy condition, we show that there is a Quillen equivalence between a model structure on Smith ideals and a model structure on algebra morphisms induced by the cokernel and the kernel. For symmetric spectra, this applies to the commutative operad and all Σ–cofibrant operads. For chain complexes over a field of characteristic zero and the stable module category, this Quillen equivalence holds for all operads. We end with a comparison between the semi-model category approach and the –category approach to encoding the homotopy theory of algebras over Σ–cofibrant operads that are not necessarily admissible.

Keywords
operadic algebras, Smith ideals, monoidal model categories
Mathematical Subject Classification
Primary: 18C20, 18G65, 18M75, 55P43, 55U35
References
Publication
Received: 12 September 2021
Revised: 28 August 2022
Accepted: 31 October 2022
Published: 18 March 2024
Authors
David White
Department of Mathematics and Computer Science
Denison University
Granville, OH
United States
Donald Yau
Department of Mathematics
The Ohio State University at Newark
Newark, OH
United States

Open Access made possible by participating institutions via Subscribe to Open.